Why does atenolol make my pulse so low?

Question is Closed Report Mark as Favorite

Answers (2)

24 Feb 2010

becuase it is a beta blockers which works by blocking beta receptors in the heart tissue and thus prevents the effects of adrenaline on the heart. This action helps to reduce heart rate

Votes: +0
shirl621 24 Feb 2010

But how low is to low? It has been down in the 40s, Ive been on it for years and it started doing this about 6 months ago, guess its time I ask my doc. to take me off it and put me on something else, right? also I feel real tired and sluggish too.

JohnySmith 26 Feb 2010

Yes, if heart rate is less than 40 it is not good, you should ask your doctor you to choose another one medication for you, if you treat hypertension, ACE inhibitors and AGII blockers can be useful for you

25 Feb 2010

I take atenolol because of fast pulse rate. It slows the pulse rate down. You need to talk to your doctor, to see if low is too low for you.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Taking Carvedilol twice a day better for the heart according to my doctor but my pressure is 115/58?

but my pulse is sometimes 90 or 108 or 115??? How can this medication be good for the heart if it makes my pulse so high. When your pulse is high ...

1 answer 21 May 2010

Had losartan 100mg hctz25mg added to 25mg atenolol. pulse very low and bp dropped low. Dr. says to?

drop the atenolol but keep taking the lorsartan which is the meds that causes all the awful side effects like confusion, lightheadedness, weak or ...

1 answer 19 Sep 2011

Diovan and Atenolol new mix for my BP Safe??

I have been taking 25mg Atenolol for several years, various doses depending on whether it slowed down my BP better or not. Now the Atenolol stopped ...

2 answers 16 Mar 2012

Why is my blood presaure still high?

A month ago the "Doctor" put me on Atenolol 50 mg and yesterday at a check up it was really high and she did nothing! Today i checked it ...

4 answers 24 Jan 2014

I have a deilma I not sure if I need the atenolol with the Ativan?

It all start with me having a major axiety attack at work, and the doctor told me i was a anemic and the axiety heighths cause my pulse to reach up ...

1 answer 23 May 2014